Alert archive / Alabama / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 247, NWS Birmingham, AL

July 4, 2025Lowndes County, Montgomery County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 4, 2025, 2:48 PM CDT for Lowndes County, Montgomery County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2025, 2:48 PM CDT (19:48 UTC)
Expired
Jul 4, 2025, 3:30 PM CDT
In force
42 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lowndes County, AL, Montgomery County, AL

The radar

The Maxwell AFB radar (KMXX), 71 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1289 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1083 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 12:10 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 4, 12:10 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1210 PM CDT Fri Jul 4 2025

...New SHORT TERM, LONG TERM, AVIATION...

.SHORT TERM...
(This evening through Saturday)
Issued at 1201 PM CDT FRI JUL 4 2025

Happy July 4th! A typical summertime weather will be in place for
all of the celebratory events through the afternoon and night.
Temperatures will be in the low to mid 90s by the afternoon. With
these temperatures and easterly flow, a stray shower/storm can not
be ruled out for the areas from I-59 and points south. Have gone
ahead and increased PoPs in the east and central sections of the
forecast area to account for these isolated showers/storms.
Nothing to cancel any plans as any activity would be brief. Most,
if not all of the activity should be finished by 8 to 9 pm, so
most firework displays should be good to go. Overnight low will be
in the upper 60s to low 70s again. For Saturday, the forecast is
dependent on the influence of the system in the Atlantic. How far
does the best convergence area reach into our area and does
anything develop further west? Models are trending to an increase
in rain chances in the west with a secondary convergence area.
Problem right now would be placement, thus disagreement with the
models. Did go ahead and add in some 20 PoPs Unfortunately this
will likely be a last minute decision with range of scenarios.

16

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 1201 PM CDT FRI JUL 4 2025

Moisture continues to stream in from the south and east through
the weekend. The increase in moisture should be enough to keep
temperatures getting much warmer with afternoon highs generally in
the low to mid 90s, average for this time of year. By Monday we
should begin to see more scattered afternoon activity anywhere
across the area. This pattern remains through early next week as a
front once again tries to work southward toward the Tennessee
Valley and southerly flow increasing moisture from the south. A
few stronger storms could certainly be plausible Tuesday through
Thursday afternoons. By Tuesday night we will most likely be in a
northwest flow aloft regime, so we will need to monitor for late
evening/overnight MCS complexes to move in the rest of the period.

16

&&

.AVIATION...
(18Z TAFS)
Issued at 1201 PM CDT FRI JUL 4 2025

Will continue to forecast VFR conditions across central Alabama TAF
sites through the next 24 hours. Short term models continue to
suggest mainly fair weather cumulus clouds from mid morning through
21z, but are beginning to show some additional rain across the
sites. Still too low to mention in most of the TAFs, but
certainly a possible situation through 02z. Best chances of
convection will be in the south, including MGM, so included VCSH
through 23z.

NOTE: AMD LTD TO CLD VIS AND WIND has been added at MGM until
further notice due to comms issues.

16

&&

.FIRE WEATHER...

Overall a dry forecast for most of the area this holiday weekend. A
few isolated showers/storms may develop through the afternoon today
and again on Saturday with a better chance on Sunday, but still the
hit and miss summertime variety. Min RH will remain well above
critical thresholds through the weekend, with generally light winds.
There are no fire weather concerns at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     69  93  69  93 /   0  10   0  10
Anniston    70  92  69  92 /   0  10   0  10
Birmingham  72  93  71  93 /   0  20   0  10
Tuscaloosa  73  94  72  94 /   0  20   0  10
Calera      71  93  70  93 /  10  20   0  10
Auburn      71  91  71  90 /   0  10  10  20
Montgomery  72  93  72  93 /  10  10  10  20
Troy        71  92  70  91 /  10  10  10  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...16
LONG TERM....16
AVIATION...16
Hazardous weather outlook, Jul 4, 2:59 AM CDT, 11 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
259 AM CDT Fri Jul 4 2025

ALZ011>015-017>050-051100-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
259 AM CDT Fri Jul 4 2025

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

In the hours before

Special weather statement, Jul 4, 2:01 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Birmingham AL
201 PM CDT Fri Jul 4 2025

ALZ044-049-041945-
Pike AL-Montgomery AL-
201 PM CDT Fri Jul 4 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN PIKE AND SOUTH CENTRAL
MONTGOMERY COUNTIES THROUGH 245 PM CDT...

At 201 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ansley, or 10 miles north of Goshen, moving southwest at 10 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Troy, Goshen, Meadville, Pine Level, Kent, Strata, Dublin, Naftel,
Ansley, Grady, Ramer, Lapine, Currys, and Henderson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3165 8616 3166 8616 3166 8615 3179 8615
      3179 8620 3181 8620 3183 8618 3196 8618
      3197 8620 3196 8630 3204 8630 3210 8606
      3162 8597 3162 8618
TIME...MOT...LOC 1901Z 063DEG 8KT 3187 8615

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 4, 2:27 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Birmingham AL
227 PM CDT Fri Jul 4 2025

ALZ041-042-044-042000-
Autauga AL-Lowndes AL-Montgomery AL-
227 PM CDT Fri Jul 4 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN AUTAUGA...
NORTHEASTERN LOWNDES AND NORTHWESTERN MONTGOMERY COUNTIES THROUGH 300
PM CDT...

At 227 PM CDT, Doppler radar was tracking a strong thunderstorm over
southwestern Montgomery, moving west at 10 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Montgomery, Hunter, Hyundai Motors Of Alabama, Alabama State
University, Hope Hull, Woodcrest, Dannelly Field, Maxwell Air Force
Base, Snowdoun, Montgomery Riverwalk Stadium, Alabama State Capitol,
Boylston, Pintlala, Montgomery Zoo, and Manack.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3213 8652 3241 8659 3242 8641 3241 8641
      3241 8640 3242 8640 3243 8633 3241 8631
      3243 8631 3243 8628 3222 8622
TIME...MOT...LOC 1927Z 078DEG 9KT 3232 8635

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 2:01 PM CDTSpecial Weather StatementBMXPike44 min
Jul 4, 2:27 PM CDTSpecial Weather StatementBMXMontgomery33 min
Jul 4, 2:52 PM CDTSpecial Weather StatementBMXCoosa38 min
Jul 4, 2:56 PM CDTSpecial Weather StatementBMXPike49 min
Jul 4, 3:06 PM CDTSevere Thunderstorm WarningBMXChilton, Coosa, Shelby, Talladega39 min
Jul 4, 3:25 PM CDTSpecial Weather StatementBMXLowndes50 min
Jul 4, 3:42 PM CDTSpecial Weather StatementBMXChilton48 min
Jul 4, 3:48 PM CDTSpecial Weather StatementBMXElmore42 min
Jul 4, 4:00 PM CDTSpecial Weather StatementBMXDallas30 min
Jul 4, 4:06 PM CDTSpecial Weather StatementBMXBibb24 min
Jul 4, 4:16 PM CDTSpecial Weather StatementBMXChilton29 min
Jul 4, 4:23 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Perry52 min
Jul 4, 4:47 PM CDTSpecial Weather StatementBMXBibb, Jefferson43 min
Jul 4, 4:50 PM CDTSpecial Weather StatementBMXPerry40 min
Jul 4, 5:25 PM CDTSpecial Weather StatementBMXTuscaloosa50 min
Jul 4, 5:54 PM CDTSpecial Weather StatementBMXWalker51 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.